Hypothalamus connection?


#1

Does anyone here suffer from secondary hypopituitarism due to lupus inflammation of the hypothalamus?

I am a 50 year old divorced mother of three (with a devoted long-term significant other) with a life-long history of prolactinoma. I was diagnosed at the age of 27 and have taken either parlodel or dostinex off and on since then. Whenever I go off the medicine, gradually my prolactin goes back up and eventually a small tumor forms. I also have suffered from frequent urination (23 times a day, 6 liters a day) and excessive thirst (4.5 liters a day) for my entire life, although it has escalated severely in the past decade. I have struggled with some muscle and joint pain, although I attributed that to exercising and getting older. But recently I have been suffering from such extreme fatigue I can barely function. Blood work shows low morning cortisol, although my adrenals can still produce cortisol (ACTH stim test showed that). I also have borderline low renin and low aldosterone. (which explains the urination/thirst) For years I have had an odd sort of rash/discoloration on my chest/neck. It looks somewhat brown in the morning but turns red as soon as I start moving around, and very red with exertion or emotion. I also have discolored skin under my armpits (this is a recent development) which looks something like a tan.

After researching this, I believe all of these problems are being caused by a dysfunctioning hypothalamus, which can be caused by lupus. Auto-immune disorders run in my family.

Has anyone had symptoms similar to mine?


#2

Hello, I am unavailable to read your message at this time.


#3

Beastie…I have everything except the underarm
thingy…:-)…but none of my
docs have ever mentioned hypopituitarism…Maybe I need to bring it
up…

I just thought all of these symptoms were Lupus and have never considered the
Pituitary Gland but am going to now…LOL

Peace…Dawn

In a message dated 6/13/2007 7:43:15 AM Eastern Daylight Time,
lupus-cpt4294@lists.careplace.com writes:

Does anyone here suffer from secondary hypopituitarism due to lupus
inflammation of the hypothalamus?

I am a 50 year old divorced mother of three (with a devoted long-term
significant other) with a life-long history of prolactinoma. I was diagnosed at the
age of 27 and have taken either parlodel or dostinex off and on since then.
Whenever I go off the medicine, gradually my prolactin goes back up and
eventually a small tumor forms. I also have suffered from frequent urination (23
times a day, 6 liters a day) and excessive thirst (4.5 liters a day) for my
entire life, although it has escalated severely in the past decade. I have
struggled with some muscle and joint pain, although I attributed that to exercising
and getting older. But recently I have been suffering from such extreme
fatigue I can barely function. Blood work shows low morning cortisol, although my
adrenals can still produce cortisol (ACTH stim test showed that). I also have
borderline low renin and low aldosterone. (which explains the
urination/thirst) For years I have had an odd sort of rash/discoloration on
my chest/neck. It looks somewhat brown in the morning but turns red as soon
as I start moving around, and very red with exertion or emotion. I also have
discolored skin under my armpits (this is a recent development) which looks
something like a tan.

After researching this, I believe all of these problems are being caused by a
dysfunctioning hypothalamus, which can be caused by lupus. Auto-immune
disorders run in my family.

Has anyone had symptoms similar to mine?

************************************** See what’s free at http://www.aol.com.


#4

Dawn,

I’m curious - what meds are you taking for your lupus? Are you taking
steroids of some sort? And do you take anything for the urination
problem? It drives me crazy, and some days are worse than others. On the
bad days, I feel like my body is falling apart, it just isn’t right to
urinate the way I do.

beastie


#5

In a message dated 6/14/2007 2:06:56 PM Eastern Daylight Time,
lupus-cpt4294@lists.careplace.com writes:

I’m curious - what meds are you taking for your lupus? Are you taking
steroids of some sort? And do you take anything for the urination
problem? It drives me crazy, and some days are worse than others. On the
bad days, I feel like my body is falling apart, it just isn’t right to
urinate the way I do.

----------Beastie…I am refusing any steroids until I absolutely
HAVE to have
them but I have been on Plaquenil since early 90s…and was recently
put on
HCTZ which I love…It is a diuretic which I am afraid to take but I
no longer
hold all that fluid in my hands(helps my arthrits) and I do pee often but I
am a
big girl and hold water like crazy…I dont have any problems associated
with
too much urination but at times, I know what you are saying cause "something"
will happen and I about pee my brains out…LOL

Do you drink a lot of water?..Caffeine?..Carbonated drinks?

I also take many herbs…my latest being CoQ-10 which truly makes me feel
better…
I take glucosamine/chrondroitin combo, Milk thistle, Kidney helper compound,
garlic, Flax oil, acidolphlis and a multivitamin for my age group…I am 62.

Do you or have you ever had Kidney involvement???

Peace…Dawn

************************************** See what’s free at http://www.aol.com.


#6

Just to let you know, I got my ANA results back today and they were negative. I’m thrilled and relieved. It would appear my problems are entirely rooted in the hypothalamus, probably idiopathic in origin.

Thanks for the input and good luck with your health issues.